zbMATH — the first resource for mathematics

A characterization of nilpotent Leibniz algebras. (English) Zbl 1292.17002
W. A. Moens [Commun. Algebra 41, No. 7, 2427–2440 (2013; Zbl 1300.17015)] proved that a Lie algebra is nilpotent if and only if it admits an invertible Leibniz-derivation. In this paper the authors show, that if one takes the Moens’ definition of Leibniz-derivations, then a similar result is not true for non-Lie Leibniz algebras. Namely, they give an example of non-nilpotent Leibniz algebra that admits an invertible Leibniz-derivation. In order to extend the above criteria of nilpotency for Leibniz algebras, the authors introduce another definition of a Leibniz-derivation for Leibniz algebras that agrees with the Moens’ definition in the Lie algebras case. They prove that a Leibniz algebra is nilpotent if and only if it admits an invertible Leibniz-derivation in the new sense. Moreover, similar to the the Lie algebras case, it is proved that a solvable radical of a Leibniz algebra is invariant with respect to a Leibniz-derivation.

17A32 Leibniz algebras
17B30 Solvable, nilpotent (super)algebras
Full Text: DOI arXiv
[1] Ayupov, ShA; Omirov, BA, On Leibniz algebras, 1-12, (1998), Boston · Zbl 0928.17001
[2] Bajo, I, Lie algebras admitting non-singular prederivations, Indag. Math., 8, 433-437, (1997) · Zbl 0897.17020
[3] Barnes, DW, On levi’s theorem for Leibniz algebras, Bull. Austr. Math. Soc., 86, 184-185, (2012) · Zbl 1280.17002
[4] Burde, D, Lie algebra prederivations and strongly nilpotent Lie algebras, Commun. Algebra, 30, 3157-3175, (2002) · Zbl 1032.17031
[5] Camacho, LM; Gasas, JM; Gómez, JR; Ladra, M; Omirov, BA, On nilpotent Leibniz \(n\)-algebras, J. Algebra Appl., 11, 17, (2012) · Zbl 1302.17003
[6] Casas, JM; Loday, J-L; Pirashvili, T, Leibniz \(n\)-algebras, Forum Math., 14, 189-207, (2002) · Zbl 1037.17002
[7] Casas, J.M., Ladra, M., Omirov, B.A., Karimjanov, I.K.: Classification of solvable Leibniz algebras with null-filiform nilradical, 13 pp. (2012). arXiv:1202.5275v1 [math RA] · Zbl 1317.17003
[8] Curtis, M.L.: Abstract Linear Algebra. Springer, Berlin (1990) · Zbl 0711.15002
[9] Dixmier, J; Lister, WG, Derivations of nilpotent Lie algebras, Proc. Am. Math. Soc., 8, 155-158, (1957) · Zbl 0079.04802
[10] Filippov, VT, \(n\)-Lie algebras, Sib. Mat. Zh., 26, 126-140, (1985) · Zbl 0585.17002
[11] Jacobson, N, A note on automorphisms and derivations of Lie algebras, Proc. Am. Math. Soc., 6, 281-283, (1955) · Zbl 0064.27002
[12] Ladra, M., Rikhsiboev, I.M., Turdibaev, R.M.: Automorphisms and derivations of Leibniz algebras, 12 pp. (2011). arxiv:1103.4721v1 [math RA] · Zbl 0897.17020
[13] Loday, J-L, Cyclic homology, (1992), Berlin · Zbl 0780.18009
[14] Loday, J-L, Une version non-commutative des algèbres de Lie: LES algèbres de Leibniz, Enseign. Math., 39, 269-292, (1993) · Zbl 0806.55009
[15] Muller, D, Isometries of bi-invariant pseudo-Remannian metrics on Lie groups, Geom. Dedic., 29, 65-96, (1989) · Zbl 0681.53027
[16] Moens, W.A.: A characterisation of nilpotent Lie algebras by invertible Leibniz-derivations. Commun. Algebra 15 pp. (2012, to appear). arxiv:1011.6186v1 [math RA] · Zbl 0585.17002
[17] Omirov, BA, On derivations of filiform Leibniz algebras, Math. Notes, 77, 677-685, (2005) · Zbl 1130.17001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.